View Full Version : New to Forum, recently daig and started Methylin er


thomas2names
08-26-09, 03:52 PM
Hi im new to this forum, I was recently daignosed with add/adhd and prescribed methyilin er, I am suppossed to take 10-20mg a day in the morning. I started with 10mg for about a week or so. By the middle of the second week I could tell that it was wearing off much sooner and I would get really crabby. So I started then taking 20mg a day which has been ok for about two weeks. I still find myself irritable every other day and can't find a reason why other than a side effect. Also now that I am in school, my meds seem to last me right until I get off work, so having night class is a BEAR. Almost impossible to stay awake and attentive. Ive started taking one more 10mg pill at about 2pm which lasts OK but barely till class is done. Anyone know if that is bad? I have a fast metabolism would that be affecting this? I almost dont want to tell my psych cuz I do not want him to think I am abusing this. I just want to try to stabilize my life. Any comments would help. Thx

Turbochica
08-26-09, 04:07 PM
First of all Welcome to the forums! there is a wealth of information and friendly people here so wander around the boards and explore :)

My best advice to you is to consult your Doctor on the issues that you mention. You may also find here what has worked for other people with meds and doses, but ultimately its the Doctor that will be the one you need to see to find the correct dose for you.
Explain whats happening and how it affects you and see what he recommends. The key is finding what works for you. What helps you function the best for what you need to do. Mention the night class to him as well and maybe he can come up with a plan to cover that time with meds.

thanks for asking the question and I hope you get this resolved sooner rather then later


Hi im new to this forum, I was recently daignosed with add/adhd and prescribed methyilin er, I am suppossed to take 10-20mg a day in the morning. I started with 10mg for about a week or so. By the middle of the second week I could tell that it was wearing off much sooner and I would get really crabby. So I started then taking 20mg a day which has been ok for about two weeks. I still find myself irritable every other day and can't find a reason why other than a side effect. Also now that I am in school, my meds seem to last me right until I get off work, so having night class is a BEAR. Almost impossible to stay awake and attentive. Ive started taking one more 10mg pill at about 2pm which lasts OK but barely till class is done. Anyone know if that is bad? I have a fast metabolism would that be affecting this? I almost dont want to tell my psych cuz I do not want him to think I am abusing this. I just want to try to stabilize my life. Any comments would help. Thx

thomas2names
08-26-09, 06:05 PM
Thanks for the fast reply, I will be meeting with my psychiatrist next week and will ask him about this. I'm still not sure if I like myself better on the meds since I feel more irritable more often, even though I know that I do tend to get more done. I also just started a new job that is going well but I'm having a hard time connecting with people. I feel that when I'm on my meds I don't care to talk to anyone about anything not involving my job, I dunno.... I'll give it another week and see what my Doc thinks. Thank you again.

Turbochica
08-26-09, 06:10 PM
Your very welcome
a new job and new meds too. That's two significant things to adjust to and then connecting with people as well. Go easy on yourself here :) Give your self time to adjust to both.

Hoping the best for you :)



Thanks for the fast reply, I will be meeting with my psychiatrist next week and will ask him about this. I'm still not sure if I like myself better on the meds since I feel more irritable more often, even though I know that I do tend to get more done. I also just started a new job that is going well but I'm having a hard time connecting with people. I feel that when I'm on my meds I don't care to talk to anyone about anything not involving my job, I dunno.... I'll give it another week and see what my Doc thinks. Thank you again.

person2person
08-26-09, 06:30 PM
maybe just take the meds for school... it's okay to be a little distant at work as long as you aren't TOO distant.

as long as you can "break" your focus from work when a co-worker has something important or is trying to be friendly or whatever, sometimes it can be a chore, but these medications are far from an ideal solution. they do work, however.

consider trying focalin, it's a newer form of ritalin which for me had fewer effects on my sociability. also amphetamine preparations such as adderall generally have fewer "personality dampening" side effects, especially initially, actually initially amphetamine will usually make a person a lot more outgoing, but eventually they give you the same side effects as all the other meds, but a lot more subtle and less intrusive in my experience.